Hi all! New here, and glad this forum is around!
I suffer usually from occasional panic attacks, but have been doing well for a long time, not on any anxiety meds.
I recently suffered from tinnitus and hearing loss in one ear. The ENT put me on Prednisone - 40 mgs for 5 days, then 20 mgs for 5 days, then nothing.
I was worried about this (he originally wanted to start me on 60 mgs, but I knew I couldn't do it).
I have asthma, and know that once a few years ago I tried 40 mgs a day, and woke up w/ my heart pounding. To an average person, this would be no issue...but to someone w/ a propensity for panic/anxiety, this is no good! I feel fine, just a racing heart.
So I said I'd try. I have only had one pill so far today (20 mgs). That was 7 hours ago, and I should take the next one. However my heart rate, which is normally 68 to 73, is now 96. Of course, this is making me feel anxious, which probably only exacerbates the issue!
It has come down to 84, but that is still very high - for me.
Has anyone had experience w/ this side effect on Prednisone? What did you do? It's late, I can call a pharmacy and see if I should take the second one. I really need to see if this helps my ear issue, I don't think they will want to decrease the dose to 30 mgs (which I think I can handle). It may be just me and my heart rate. I can't imagine only 20 mgs on the first day would do this. My heart rate does vacillate sometimes so who knows?
Any advice would be greatly appreciated. I guess I can always call a pharmacist!